MAUDE Adverse Event Report: ABBOTT MEDICAL SJM TRIFECTA VALVE; HEART-VALVE, NON-ALLOGRAFT TISSUE

ABBOTT MEDICAL SJM TRIFECTA VALVE; HEART-VALVE, NON-ALLOGRAFT TISSUE
Catalog Number TF-23A
Medical Device Problem Codes Perivalvular Leak (1457); Material Separation (1562); Device Stenosis (4066); Intravalvular regurgitation (4068)
Health Effect - Clinical Codes Aortic Valve Stenosis (1717); Atrial Fibrillation (1729); Dyspnea (1816); Aortic Valve Insufficiency/ Regurgitation (4450)
Date of Event 07/21/2024
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that on (b)(6) 2015, a 23mm trifecta valve was successfully implanted in a patient.On an unknown date it was noted that the valve was stenosed.On (b)(6) 2024, the decision was made to perform a valve-in-valve procedure using a 25mm portico ng/navitor valve.On (b)(6) 2024, it was noted that there was paravalvular leakage of the 23mm trifecta valve.The decision was made to stop the patient's bisoprolol medication.On (b)(6) 2024, the patient underwent an unknown perivalvular leak (pvl) repair procedure.It's noted that one day after the pvl repair procedure, the patient developed a 5 second pause with atrial fibrillation.The patient discharged at the time of report.
 
Additional Manufacturer Narrative
Investigation is not yet complete.A follow-up report will be submitted with all additional relevant information.
 
Additional Manufacturer Narrative
H6 medical device problem code 4066 (device stenosis) was removed.It was reported that the patient had perivalvular leak, severe aortic regurgitation and exertional dyspnea after 8 years of trifecta valve implant.A more comprehensive assessment, including histopathological examination of the valve tissue could not be performed as the device remains implanted and was not returned for analysis.Based on the information received, the reported event is consistent with structural valve deterioration (svd), specifically fibro-calcific svd (fcsvd), which is a well-known complication of tissue heart valve replacement surgery.A variety of factors may contribute to svd, including patient, biological, and implant related factors.No implant related factors could be confirmed from the information received from the field as information related to implant procedure was not provided.Biological factors which can result in stenosis such as calcification (from patient conditions predisposing to elevated calcium like renal disease etc.), immobilizing thrombus, or pannus formation reducing the valve diameter also could not be confirmed as the valve was not returned for histopathological examination.The exact cause of the reported incident could not be conclusively determined.The reported surgical intervention was a result of valve-in-valve implant.There is no indication of a product quality issue with respect to labeling design or manufacturing of the device.
 
Event or Problem Description
Subsequent to the previously filed reported, additional information was received that there was no stenosis of the 23mm trifecta valve.However, it was noted on an unknown date, that the patient was found to have severe aortic regurgitation and exertional dyspnea.The grade of the perivalvular leak after the valve-in-valve procedure was moderate with a mean aortic gradient of 21 mmhg.The cause of the perivalvular leak (pvl) is attributed to suture dehiscence.A 12x9mm amplatzer vascular plug 2 was implanted to treat the pvl.

Brand Name
SJM TRIFECTA VALVE
Common Device Name
HEART-VALVE, NON-ALLOGRAFT TISSUE
Manufacturer (Section D)
ABBOTT MEDICAL
5050 nathan lane north
plymouth MN 55442
Manufacturer (Section G)
ST. JUDE MEDICAL #3014918977
edificio #44 calle 0, ave. 2
el coyol alajuela 1897- 4050
CS   1897-4050
Manufacturer Contact
karen krouse
5050 nathan lane north
plymouth, MN 55442
6517565400
MDR Report Key20271422
Report Number2135147-2024-04660
Device Sequence Number11611456
Product Code LWR
UDI-Device Identifier05414734052030
UDI-Public(01)05414734052030(17)160928(10)4839768
Combination Product (Y/N)N
Initial Reporter CountryAS
PMA/510(K) Number
P100029
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2015
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Study,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 10/17/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/28/2016
Device Catalogue NumberTF-23A
Device Lot Number4839768
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 08/29/2024
Supplement Date Received by Manufacturer10/08/2024
Initial Report FDA Received Date09/20/2024
Supplement Report FDA Received Date10/17/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured09/30/2014
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention; Hospitalization;
Patient Age75 YR
Patient SexMale
Patient Weight88 KG